Texas, 2006

Hail and Damaging Wind in Texas, April 28, 2006

April 28, 2006 · NWS EWX · 9 events in 4 counties and zones

8 hail, 1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
9

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before the first event at Apr 28, 5:26 PM CST, 1 hour 24 minutes earlier.

Area forecast discussion, Apr 28, 5:26 PM CST, 1 hour 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
626 PM CDT FRI APR 28 2006

.AVIATION...
THE DRY LINE IN WEST TEXAS WILL ADVANCE EASTWARD ACROSS THE HILL
COUNTRY AND SOUTH CENTRAL TEXAS THRU 12Z PRODUCING A SQUALL LINE WITH
THE POTENTIAL FOR SEVERE TSTA. SOUTHEAST SURFACE WINDS OF 15-25
KTS WILL PREVAIL AHEAD OF THE DRY LINE WITH MVFR CIGS DEVELOPING
AFTER 03Z. SKIES WILL CLEAR FROM THE WEST BEHIND THE SQUALL LINE
AFTER 12Z WITH GUSTY NORTHWEST WINDS OF 15-25 KTS.

&&

.PREV DISCUSSION... (ISSUED 332 PM CDT FRI APR 28 2006)

DISCUSSION...
AREA NATIONAL WEATHER SERVICE RADAR INDICATES SEVERE THUNDERSTORMS
ALREADY DEVELOPING IN WESTERN VAL VERDE COUNTY. ATMOSPHERIC
INSTABILITY WILL CONTINUE TO INCREASE THROUGH THE REST OF THE DAY
AHEAD OF THE UPPER TROUGH CURRENTLY OVER THE NM/TX/MEX BORDER.
THIS INSTABILITY COUPLED WITH ABUNDANT MOISTURE AND GOOD VERTICAL
SHEAR WILL ALLOW DEVELOPING STORMS TO RAPIDLY INTENSIFY INTO
SUPERCELLS WITH DAMAGING WINDS AND LARGE HAIL. THIS ENVIRONMENT
WILL ALSO FAVOR THE POTENTIAL FOR ISOLATED TORNADOS. THE STORMS
WILL FOCUS ALONG THE DRY-LINE BOUNDARY AND PROGRESS EASTWARD
THROUGH EARLY SATURDAY MORNING...AND SHOULD EXIT THE EASTERN-MOST
COUNTIES OF THE CWA BY NOON.

AS THE TROF AXIS CONTINUES TO MOVE EASTWARD, NORTHWEST WINDS WILL
BRING DRY SFC CONDITIONS ALLOWING FOR A WARM AFTERNOON. DRY CONDITIONS
WILL CONTINUE THROUGH THE WEEKEND...RESULTING IN WARM AFTERNOONS
AND MILD NIGHTS. WINDS WILL BEGIN TO SHIFT TO SE-S SUNDAY
AFTERNOON DRAWING IN GULF MOISTURE. THIS WILL LEAD TO INCREASING
HUMIDITIES AND CLOUDS THROUGH MID-WEEK. NEXT BEST CHANCE FOR
RAIN WILL BE THE END OF NEXT WEEK AS ANOTHER FRONTAL BOUNDARY
DRAPES ACROSS THE REGION.

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

06/01
Hazardous weather outlook, Apr 28, 3:27 PM CST, 3 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
427 PM CDT FRI APR 28 2006

TXZ171>173-183>194-202>209-217>225-228-291100-
LLANO-BURNET-WILLIAMSON-VAL VERDE-EDWARDS-REAL-KERR-BANDERA-
GILLESPIE-KENDALL-BLANCO-HAYS-TRAVIS-BASTROP-LEE-KINNEY-UVALDE-
MEDINA-BEXAR-COMAL-GUADALUPE-CALDWELL-FAYETTE-MAVERICK-ZAVALA-
FRIO-ATASCOSA-WILSON-KARNES-GONZALES-DE WITT-LAVACA-DIMMIT-
427 PM CDT FRI APR 28 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL TEXAS.

.DAY ONE...TONIGHT
ISOLATED SEVERE THUNDERSTORMS WILL CONTINUE LATE THIS AFTERNOON
INTO THE EVENING HOURS. BY LATE EVENING...THE STORMS WILL ORGANIZE
INTO A SQUALL LINE THAT WILL MOVE EAST ACROSS THE AREA DURING THE
OVERNIGHT AND EARLY MORNING HOURS. LARGE HAIL...DAMAGING WINDS AND
ISOLATED TORNADOES CAN BE EXPECTED.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY
THE SQUALL LINE WILL BE ONGOING EARLY IN THE MORNING BEFORE MOVING
INTO SOUTHEAST TEXAS BY NOON. LARGE HAIL AND DAMAGING WINDS CAN BE
EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE REQUIRED TONIGHT INTO EARLY SATURDAY.

In the hours before

Local storm report, Apr 28, 5:08 PM CST, 1 hour 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
608 PM CDT FRI APR 28 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0600 PM     HAIL             10 NW ROCKSPRINGS       30.12N 100.33W
04/28/2006  E0.88 INCH       EDWARDS            TX   CO-OP OBSERVER

&&

JPB

The radar

The Austin/San Antonio radar (KEWX), 140 km away, was scanning. The volume nearest the first event began at 00:48 UTC.

Open the radar archive at this moment

Event by event

8 hail, 1 thunderstorm wind. Local standard time, as filed.

Hail, Gillespie

When
April 28, 6:50 PM CST to 7:00 PM CST
Where
Gillespie County, 14 mi NNE of Harper
Measured
1.75 in hail
Reported by
LAW ENFORCEMENT
Coordinates
30.483, -99.167

Hail, Llano

When
April 28, 7:30 PM CST to 7:40 PM CST
Where
Llano County, 15 mi SW of Kingsland
Measured
2 in hail
Reported by
BROADCAST MEDIA
Coordinates
30.500, -98.600

Hail, Gillespie

When
April 28, 7:35 PM CST to 7:45 PM CST
Where
Gillespie County, 2 mi N of Willow City
Measured
2 in hail
Reported by
BROADCAST MEDIA
Coordinates
30.433, -98.700

Hail, Burnet

When
April 28, 8:20 PM CST to 8:30 PM CST
Where
Burnet County, Marble Falls
Measured
1.5 in hail
Reported by
BROADCAST MEDIA
Coordinates
30.567, -98.267

Thunderstorm Wind, Burnet

When
April 28, 8:20 PM CST to 8:30 PM CST
Where
Burnet County, Marble Falls
Measured
55 kt (63 mph) estimated gust
Reported by
BROADCAST MEDIA
Coordinates
30.567, -98.267

Severe thunderstorm winds blew down power lines in Marble Falls. Power was out to much of the town for about 4 hours.

Hail, Gillespie

When
April 28, 8:20 PM CST to 8:30 PM CST
Where
Gillespie County, Doss
Measured
2 in hail
Reported by
GENERAL PUBLIC
Coordinates
30.450, -99.133

Hail, Kerr

When
April 28, 8:45 PM CST to 8:55 PM CST
Where
Kerr County, 4 mi W of Mountain Home
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
30.167, -99.433

Hail, Gillespie

When
April 28, 9:30 PM CST to 9:40 PM CST
Where
Gillespie County, Fredericksburg
Measured
0.88 in hail
Reported by
FIRE DEPT/RESCUE SQUAD
Coordinates
30.283, -98.867

Hail, Gillespie

When
April 28, 10:35 PM CST to 10:45 PM CST
Where
Gillespie County, 7 mi S of Harper
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
30.200, -99.250

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2006Every state in 2006This day in weather historyWarnings in Texas, April 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5496925, 5496926, 5496927, 5496928, 5496929, 5496930, 5496931, 5496932, 5496933.